Alert archive / Oklahoma / Winter Storm Watches in 2011
Winter Storm Watch 3, NWS Tulsa, OK
NWS Tulsa, OK issued this winter storm watch at Jan 30, 2011, 3:38 PM CST for Haskell County, Latimer County, Pittsburg County, Oklahoma. It took effect at Jan 31, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2011, 3:38 PM CST (21:38 UTC)
- In effect from
- Jan 31, 2011, 6:00 PM CST
- Expired
- Jan 31, 2011, 3:45 AM CST
- In force
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS44 KTSA 302138 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 338 PM CST SUN JAN 30 2011 ARZ001-002-010-011-OKZ054>070-311100- /O.UPG.KTSA.WS.A.0002.110201T0000Z-110202T1300Z/ /O.NEW.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- 338 PM CST SUN JAN 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... WASHINGTON...OSAGE...CRAIG...NOWATA AND MUSKOGEE. IN ARKANSAS... WASHINGTON...MADISON...BENTON AND CARROLL. * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO EASTERN OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND EVENING. * 4 TO 8 INCHES OF SNOW...WITH LOCAL AMOUNTS OF 10 TO 14 INCHES...ARE LIKELY ALONG AND NORTHWEST OF INTERSTATE 44. ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AROUND ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER OUTAGES ARE LIKELY IN SOME AREAS. * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER OUTAGES. DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE. * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ071-311100- /O.NEW.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/ MCINTOSH- 338 PM CST SUN JAN 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM MONDAY TO 7 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...MCINTOSH. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO EASTERN OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND EVENING. * 2 TO 4 INCHES OF SNOW...WITH LOCAL AMOUNTS NEAR 6 INCHES...ARE LIKELY ACROSS EAST CENTRAL OKLAHOMA. ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AT ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER OUTAGES ARE LIKELY IN SOME AREAS. * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER OUTAGES. DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE. * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ019-020-029-OKZ072>076-311100- /O.NEW.KTSA.WS.A.0003.110201T0000Z-110202T1300Z/ CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- 338 PM CST SUN JAN 30 2011 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PITTSBURG...SEQUOYAH...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND BRIEF PERIODS OF FREEZING RAIN MAY SPREAD INTO SOUTHEAST OKLAHOMA MONDAY NIGHT...AND CONTINUE EASTWARD INTO WEST CENTRAL ARKANSAS AFTER SUNRISE TUESDAY. THERE REMAINS SOME UNCERTAINTY REGARDING TEMPERATURES DURING THIS TIME FRAME...AND THIS WATCH MAY BE UPGRADED TO A WARNING SHOULD HEAVIER ACCUMULATIONS BECOME MORE LIKELY. * 1 TO 3 INCHES OF SNOW AND SLEET ACCUMULATION...ALONG WITH A QUARTER INCH OR LESS OF ICE ACCUMULATION IS EXPECTED FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. IMPACTS... * ROADS...BRIDGES...AND OVERPASSES MAY BECOME SLICK AND HAZARDOUS IN THE WATCH AREA...MAKING TRAVEL TREACHEROUS. POWER OUTAGES ARE POSSIBLE. * STRONG NORTHWESTERLY WINDS WILL DEVELOP TUESDAY WITH DANGEROUS WIND CHILLS DEVELOPING TUESDAY INTO WEDNESDAY. DEFINITION... * A WINTER STORM WATCH MEANS HEAVY SNOW OR A SIGNIFICANT ACCUMULATION OF ICE OR SLEET IS EXPECTED IN THE WATCH AREA DURING THE NEXT 24 TO 36 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * CONSIDER CHANGING TRAVEL PLANS. MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND THE NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
1 follow-up statement
359 WWUS44 KTSA 310945 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 345 AM CST MON JAN 31 2011 ARZ019-020-029-OKZ072>076-311800- /O.UPG.KTSA.WS.A.0003.110201T0000Z-110202T1300Z/ /O.EXA.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/ CRAWFORD-FRANKLIN-SEBASTIAN-SEQUOYAH-PITTSBURG-HASKELL-LATIMER- LE FLORE- 345 AM CST MON JAN 31 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PITTSBURG...SEQUOYAH...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. * THIS REPLACES THE WINTER STORM WATCH THAT WAS IN EFFECT HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO EASTERN OKLAHOMA TONIGHT...AND CONTINUE EASTWARD INTO NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND EVENING. * FROM 3 TO 5 INCHES OF SNOW ACCUMULATION AND A QUARTER INCH OR LESS OF ICE ACCUMULATION IS EXPECTED. SLEET ACCUMULATIONS OF AROUND AN INCH WILL ALSO BE POSSIBLE. * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. ISOLATED POWER OUTAGES ARE LIKELY IN SOME AREAS DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. GUSTY WINDS ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE. * MAKE SURE YOU HAVE AN ADEQUATE SUPPLY OF FOOD...WATER AND NECESSARY MEDICATION TO LAST THROUGH THE DURATION OF THE WINTER STORM. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ ARZ001-002-010-011-OKZ054>071-311800- /O.CON.KTSA.WS.W.0003.110201T0000Z-110202T1300Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- 345 AM CST MON JAN 31 2011 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST WEDNESDAY... A WINTER STORM WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE...OKMULGEE... WAGONER...TULSA...ROGERS...MAYES...DELAWARE...PAWNEE...OTTAWA... WASHINGTON...OSAGE...CRAIG...NOWATA...MCINTOSH AND MUSKOGEE. IN ARKANSAS...WASHINGTON...MADISON...BENTON AND CARROLL. HAZARDOUS WEATHER... * MODERATE TO HEAVY SLEET AND SNOW WILL SPREAD NORTHEASTWARD INTO EASTERN OKLAHOMA TONIGHT...AND CONTINUE EASTWARD INTO NORTHWEST ARKANSAS AFTER SUNRISE TUESDAY. A BRIEF PERIOD OF FREEZING RAIN WILL ALSO BE POSSIBLE DURING THIS TIME FRAME. HEAVY SLEET AND SNOW WILL CONTINUE THROUGH TUESDAY...BEFORE ENDING FROM SOUTHWEST TO NORTHEAST TUESDAY AFTERNOON AND EVENING. * 4 TO 8 INCHES OF SNOW...WITH LOCAL AMOUNTS OF 10 TO 15 INCHES...ARE LIKELY ALONG AND NORTHWEST OF INTERSTATE 44. ADDITIONALLY...1 TO 2 INCHES OF SLEET ARE ALSO LIKELY FOR A BROAD REGION OF EAST CENTRAL OKLAHOMA INTO FAR NORTHWEST ARKANSAS. ICE FROM FREEZING RAIN IS EXPECTED TO REMAIN AROUND ONE QUARTER INCH OR LESS...PRIMARILY FROM SOUTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS. * NORTHWESTERLY WINDS OF 20 TO 30 MPH WILL DEVELOP ON TUESDAY ACROSS EASTERN OKLAHOMA PRODUCING NEAR BLIZZARD CONDITIONS AT TIMES...WITH VISIBILITIES BEING REDUCED BELOW ONE MILE. THESE WINDS WILL ALSO PRODUCE DANGEROUS WIND CHILL VALUES. IMPACTS... * TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. POWER OUTAGES ARE LIKELY IN SOME AREAS * THE EXTREME COLD FOLLOWING THIS STORM SYSTEM WILL PRODUCE A CRITICAL SHELTERING EVENT FOR THOSE WITH ANY PROLONGED POWER OUTAGES. DEFINITION... * A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR IS OCCURRING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DELAY TRAVEL AND STAY HOME IF POSSIBLE UNTIL CONDITIONS IMPROVE. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ049-053-311800- /O.NEW.KTSA.WW.Y.0004.110201T0000Z-110202T1300Z/ PUSHMATAHA-CHOCTAW- 345 AM CST MON JAN 31 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CST WEDNESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PUSHMATAHA AND CHOCTAW. HAZARDOUS WEATHER... * RAIN WILL TRANSITION TO FREEZING RAIN...SLEET AND SNOW ACROSS EXTREME SOUTHEAST OKLAHOMA TUESDAY MORNING WITH A CHANGE TO ALL SNOW BY TUESDAY AFTERNOON. THE SNOW WILL END BY EARLY TUESDAY EVENING. * 1 TO 3 INCHES OF SNOW ACCUMULATION AND A QUARTER INCH OR LESS OF ICE ACCUMULATION IS EXPECTED FROM 6 PM THIS EVENING TO 7 AM CST WEDNESDAY. IMPACTS... * ROADS IN THE ADVISORY AREA MAY BECOME SLICK AND HAZARDOUS... ESPECIALLY ON BRIDGES AND OVERPASSES AND NON-TREATED SURFACES. DEFINITION... * A WINTER WEATHER ADVISORY MEANS THAT WINTRY PRECIPITATION MAY ACCUMULATE ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * USE EXTRA CAUTION IF DRIVING. ATTEMPT TO STAY ON TREATED ROADWAYS. EXPECT TRAVEL DELAYS. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 10:43 AM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Jan 30, 10:43 AM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CST SUN JAN 30 2011
.DISCUSSION...
LATEST MODELS CLOSER AND CONTINUE WITH A MAJOR WINTER
EVENT MONDAY NIGHT/TUESDAY. FOR THE UPDATE...TRIED TO
ADJUST GRIDS FOR COLD AIR POURING IN BEHIND THE FRONT.
EXPECT LITTLE IF ANY SUN THIS AFTERNOON. ALSO REDUCED
THE SLIGHT CHANCE/CHANCE POPS AREA FAR SOUTHEAST. AND
PUSHED AFTERNOON WIND UP A BIT TO COVER CURRENT WINDS.
GW
&&
.PREV DISCUSSION... /ISSUED 535 AM CST SUN JAN 30 2011/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR CEILINGS WILL PREVAIL AT ALL TAF SITES FOR MUCH OF THE
FORECAST PERIOD. CEILINGS WILL LOWER INTO THE IFR RANGE BY LATE
TONIGHT.
PREV DISCUSSION... /ISSUED 315 AM CST SUN JAN 30 2011/
DISCUSSION...
MAJOR WINTER STORM TO AFFECT EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS MONDAY NIGHT INTO TUESDAY. IT
NOW LOOKS AS IF PORTIONS OF THE AREA COULD SEE
NEARLY A FOOT OF SNOW WHEN ALL IS SAID AND DONE.
WILL LEAVE THE WINTER STORM WATCH AS IS FOR NOW.
HOWEVER...IT WILL MOST LIKELY BE UPGRADED TO A
WINTER STORM WARNING LATER TODAY AS CONFIDENCE
GROWS IN THE EVENTUAL STORM TRACK.
A COLD FRONT IS CURRENTLY WORKING ACROSS THE AREA
THIS MORNING AND IS NEAR A KSGF-KRVS-KGHK LINE. THIS
FRONT WILL EXIT THE AREA THIS MORNING BEFORE STALLING
OUT. COULD SEE A FEW SHOWERS AND POSSIBLY A THUNDERSTORM
ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS TODAY IN THE VICINITY IN THE FRONT AS A MID-LEVEL
SHORTWAVE MOVES ACROSS TEXAS.
LOW CLOUDS AND FREEZING DRIZZLE/DRIZZLE WILL BE POSSIBLE
TONIGHT INTO MONDAY MORNING WITH A ZONE OF ISENTROPIC LIFT
IN PLACE ACROSS THE REGION.
THEN ON TO THE MAIN EVENT. A POWERFUL UPPER LEVEL LOW CURRENTLY
MOVING INTO NORTHERN CALIFORNIA WILL SWEEP OUT OF THE SOUTHERN
ROCKIES MONDAY EVENING AND ACROSS PLAINS AS WE MOVE INTO
TUESDAY. AT THE SAME TIME...THERE WILL BE A SURGE OF ARCTIC
AIR BLASTING INTO THE REGION. TEMPERATURES ON TUESDAY WILL
BE FALLING THROUGHOUT THE DAY. THE PRECIPITATION IS EXPECTED
TO BEGIN MONDAY EVENING AS RAIN ACROSS THE MAJORITY OF THE
AREA WITH THE EXCEPTION OF PORTIONS OF NORTHEAST OKLAHOMA
WHERE THERE WILL BE A WINTRY MIX OF FREEZING RAIN...SLEET
AND SNOW. THE WINTRY MIX OF PRECIPITATION WILL WORK TO THE
SOUTHEAST THROUGH THE NIGHT AND INTO TUESDAY MORNING. A
TRANSITION TO ALL SNOW WILL TAKE PLACE FROM NORTHWEST TO
SOUTHEAST LATE MONDAY EVENING INTO TUESDAY MORNING. SIGNIFICANT
SNOWFALL TOTALS CAN BE EXPECTED ACROSS PORTIONS OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS MONDAY NIGHT INTO TUESDAY WITH 6 TO 10
INCHES OF SNOW EXPECTED NORTH OF A OKEMAH TO FAYETTEVILL LINE
WITH LESSER AMOUNTS TO THE SOUTH. THIS SNOW WILL BE ON TOP OF A
LAYER OF ICE. UPWARDS OF A FOOT OF SNOW WILL BE POSSIBLE IN
SOME LOCATIONS NEAR THE OKLAHOMA/KANSAS BORDER. THE SNOW WILL
TAPER OFF TUESDAY EVENING AS THE STORM MOVES OFF TO THE EAST.
IN THE WAKE OF THE WINTER STORM...BITTERLY COLD TEMPERATURES ARE
ANTICIPATED AS AN ARCTIC HIGH PRESSURE SYSTEM SETTLES OVER
THE AREA. MANY LOCATIONS WILL SEE SINGLE TEMPERATURES WEDNESDAY
MORNING...THURSDAY AND FRIDAY MORNINGS. IN FACT...SOME PORTIONS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS COULD SEE TEMPERATURES
DIP BELOW ZERO THURSDAY MORNING. DANGEROUS WIND CHILLS ARE EXPECTED FOR A
PROLONGED PERIOD OF TIME DURING AND AFTER THE WINTER STORM. A GRADUAL
WARM UP IS EXPECTED DURING THE LATTER PART OF THE WEEK AS THE
LOW LEVEL WINDS BECOME MORE SOUTHERLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 36 33 42 21 / 10 10 20 80
FSM 55 43 57 35 / 30 10 40 80
MLC 41 40 54 26 / 20 10 20 80
BVO 34 29 41 20 / 10 10 10 80
FYV 45 39 52 28 / 10 10 40 80
BYV 41 37 53 28 / 10 10 40 80
MKO 41 36 46 26 / 10 10 20 80
MIO 33 33 39 21 / 10 10 40 80
F10 39 34 47 23 / 10 10 20 80
HHW 62 45 58 33 / 30 10 20 80
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH FROM 6 PM MONDAY TO 7 AM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...WINTER STORM WATCH FROM 6 PM MONDAY TO 7 AM WEDNESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...21
LONG TERM....07Hazardous weather outlook, Jan 30, 1:39 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 139 PM CST SUN JAN 30 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 140 PM CST SUN JAN 30 2011 ...MAJOR WINTER STORM MONDAY NIGHT AND TUESDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA NEAR THE RED RIVER. ONSET...THIS AFTERNOON. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...LATE TONIGHT...IF AT ALL. DISCUSSION... THERE WILL BE A SMALL RISK OF THUNDERSTORMS IN FAR SOUTHEAST OKLAHOMA NEAR THE RED RIVER. THERE WILL ALSO BE A SMALL RISK OF FREEZING DRIZZLE VERY LATE TONIGHT PRIMARILY IN OSAGE AND PAWNEE COUNTIES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. WEDNESDAY...DANGEROUS WIND CHILL POTENTIAL. THURSDAY...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...DANGEROUS WIND CHILL POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE SMALL RISK OF FREEZING DRIZZLE IN OSAGE AND PAWNEE COUNTIES LATE TONIGHT MAY CARRY INTO THE DAYLIGHT HOURS MONDAY MORNING. A MAJOR WINTER STORM WILL IMPACT THE AREA MONDAY NIGHT AND TUESDAY. IN GENERAL..AREAS FROM INTERSTATE 44 NORTH WILL SEE PRIMARILY HEAVY SNOW. AREAS BETWEEN INTERSTATE 40...AND INTERSTATE 44 IN NORTHEAST OKLAHOMA AND MUCH OF NORTHWEST ARKANSAS WILL SEE...POSSIBLE FREEZING RAIN...HEAVY SLEET AND A TRANSITION TO SNOW. AREAS IN SOUTHEAST OKLAHOMA NEAR THE RED RIVER WILL SEE MUCH OF THE PRECIPITATION FALL AS RAIN BEFORE A TRANSITION TO BRIEF MIXED PRECIPITATION. ONE FOOT OF SNOW WILL BE POSSIBLE NEAR THE KANSAS BORDER. IN ADDITION WINDS OF 20 MILES AN HOUR WILL BE COMMON WITH GUST TO AROUND 35 MILES AN HOUR. VERY COLD AIR IN THE WAKE OF THIS WINTER STORM WILL LAST THROUGH FRIDAY. HIGH TEMPERATURES WEDNESDAY WILL ONLY BE IN THE TEENS TO MID 20S WITH WINDCHILL VALUES AS LOW AS ZERO TO 15 BELOW ZERO. EMERGENCY MANAGEMENT PLANNING STATEMENT... ADVANCED WINTER WEATHER PROCEDURES SHOULD BE WELL UNDERWAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:38 PM CST | Winter Storm Warning | TSA | Benton, Carroll, Madison, Washington | 51 hr |
Nearby
Winter Storm Watches in Oklahoma, 2011Winter Storm Watches in Arkansas, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.